Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 16, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Aug 23, 2007, 2:46 AM CDT for 17 counties in Kansas. It took effect at Aug 23, 2007, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 2:46 AM CDT (07:46 UTC)
- In effect from
- Aug 23, 2007, 12:00 PM CDT
- Expired
- Aug 23, 2007, 3:39 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 18 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 230746 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 246 AM CDT THU AUG 23 2007 ...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT WILL SET UP ACROSS PORTIONS OF SOUTHWEST KANSAS BY MIDDAY BETWEEN LOW PRESSURE NEAR ELKHART AND AN AREA OF HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY. THE AREA EXPECTED TO EXPERIENCE THE STRONGEST WINDS WILL BE FROM GARDEN CITY TO JETMORE TO LARNED AND ALL POINTS SOUTH. THE WINDS SHOULD SUBSIDE THIS EVENING AS SUNSET APPROACHES. KSZ063>066-075>081-085>090-231600- /O.NEW.KDDC.WI.Y.0016.070823T1700Z-070824T0000Z/ FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 246 AM CDT THU AUG 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH THIS AFTERNOON. WIND GUSTS COULD REACH 45 MPH IN THE ADVISORY AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
2 follow-up statements
000 WWUS73 KDDC 231606 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1106 AM CDT THU AUG 23 2007 ...STRONG SOUTHWEST WINDS EXPECTED THIS AFTERNOON... .A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS SOUTH CENTRAL KANSAS AHEAD OF SURFACE LOW PRESSURE. KSZ063>066-075>080-085>088-231715- /O.CAN.KDDC.WI.Y.0016.070823T1700Z-070824T0000Z/ FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS- KIOWA-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA 1106 AM CDT THU AUG 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE BELOW ADVISORY CRITERIA SO THE ADVISORY HAS BEEN CANCELLED. $$ KSZ081-089-090-232300- /O.EXT.KDDC.WI.Y.0016.070823T1700Z-070823T2300Z/ PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1106 AM CDT THU AUG 23 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH THIS AFTERNOON. WIND GUSTS COULD REACH 45 MPH IN THE ADVISORY AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 232039 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT THU AUG 23 2007 ...SOUTHWEST WINDS SUBSIDING THIS EVENING... .GUSTY SOUTHWEST WINDS WERE BELOW ADVISORY CRITERIA THIS AFTERNOON. KSZ081-089-090-232145- /O.CAN.KDDC.WI.Y.0016.000000T0000Z-070823T2300Z/ PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 339 PM CDT THU AUG 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY CRITERIA SO THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Aug 23, 2:27 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 23, 2:27 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 227 AM CDT THU AUG 23 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES THRU FRIDAY NIGHT WILL BE THUNDERSTORM CHANCES AND SEVERITY, WINDS THIS AFTERNOON, AND TEMPERATURES. UPPER AIR ANALYSIS SHOWS BROAD CYCLONIC FLOW OVER THE WESTERN 2/3RDS OF THE CONUS. THE MAIN FEATURE OF INTEREST IS THE 500MB COLD TROUGH OVER THE GREAT BASIN. THIS FEATURE WILL MOVE EAST IN OUR DIRECTION AND INTERACT WITH A FRONTAL BOUNDARY THAT IS EXPECTED TO SAG SOUTH INTO KANSAS IN THE WAKE OF A LEAD SHORTWAVE TROF OVER THE MIDWEST. THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR ALONG THE FRONT AND WITH UP TO 2000 JOULES OF CAPE AND 30-35KTS OF 0-6KM SHEAR TO WORK WITH, SOME OF THE STORMS WILL BE SEVERE. STORMS MAY INITIALLY BE DISCREET AND EVEN SUPERCELLULAR IN CHARACTER, BUT SHOULD GROW UPSCALE INTO AN MCS DURING THE EVENING AS UPPER FLOW ORIENTATION TO THE BOUNDARY WILL BE PARALLEL. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS AS LCLS SHOULD BE TOO HIGH FOR TORNADOES WITH THE LARGE T/TD SPREADS EXPECTED. THE MODELS AGREE ON AN MCS SIGNAL MOVING ACROSS KANSAS THIS EVENING SO WILL RAISE POPS TO LIKELY ACROSS MY NORTHERN HALF OF COUNTIES. I EXTENDED A SLGT CHC POP WELL INTO THE AFTERNOON WITH A STRONG CAP IN PLACE. TEMPS WILL CLIMB AT OR NEAR THE CENTURY MARK JUST SOUTH OF THE FRONT WHERE THE BEST DOWNSLOPE WARMING WILL TAKE PLACE. BUFKIT SOUNDINGS SHOW EXCELLENT MOMENTUM XFER SETUP THIS AFTERNOON AND AT LEAST 25-30KTS AT THE SURFACE SOUTH OF THE SURFACE FRONT. MODEL GUIDANCE ALSO CONFIRMS THIS SO WILL HOIST A WIND ADVISORY FROM HUGOTON TO GARDEN CITY TO JETMORE TO LARNED AND ALL POINTS SOUTH. WILL START ADVISORY AT 17Z AND RUN IT THRU 00Z BASED ON WIND GRIDS. THE FRONT CONTINUES TO SAG SOUTH ON FRIDAY WITH HELP FROM THE CONVECTIVE OUTFLOW WITH THE BETTER POPS REMAINING IN THE SOUTHEAST NEAR THE BOUNDARY. STORMS MAY ALSO DEVELOP LATER ON OVER EASTERN COLORADO IN THE POST FRONTAL UPSLOPE AND MOVE EAST INTO WESTERN KS AS THE EVENING WEARS ON AS GOOD WESTERLY FLOW WILL BE IN PLACE. MODEL SOUNDINGS SHOW AN ABUNDANCE OF CLOUD COVER ON FRIDAY AND COOLER 850MB TEMPS DOWN IN THE LOWER 20S C SOUTH TO UPPER TEENS C IN THE NORTH. SAW NO REASON TO CHANGE CURRENT FORECAST OF MID 80S SO ONLY MADE A FEW TWEAKS. LACY DAYS 3-7... MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH OUR NEXT SIG NORTHERN BRANCH S/W TROF MOVING OUT OF THE PACIFIC AND TOWARDS THE NORTHERN PLAINS EARLY NEXT WEEK. AT THIS TIME APPEARS THE LARGEST DISCREPANCY IS WITH A S/W TROF MOVING OUT OF THE SE PACIFIC ACROSS AZ TOWARDS CO/KS. DESPITE THIS LACK OF AGREEMENT IT STILL LOOKS LIKE THE PREVIOUS SHIFT HAD THE RIGHT IDEA WITH SMALL POPS ACROSS THE WEST...THEN MOST OF THE CWA LATE MONDAY AND AGAIN TUESDAY. DID LOWER TEMPS SOME ON TUESDAY BASED ON PROGGED 85H TEMPS AND EXPECTED CLOUD COVER. MODELS THEN CONTINUE TO DIVERGE ON SOLUTIONS INTO EARLY NEXT WEEK AND AT THIS TIME DO NOT HAVE A GOOD FEELING FOR WHICH SOLUTION IS MORE CORRECT. AS A RESULT HAVE OPTED TO LEAVE THE REMAINDER OF THE FORECAST PERIODS IN TACT. 18 && .AVIATION... DISCUSSION FOR 12Z TAFS WILL BE SEND BY 11Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 99 69 85 64 / 20 50 30 10 GCK 100 67 83 61 / 30 60 20 20 EHA 98 66 87 60 / 10 40 20 20 LBL 99 67 86 63 / 10 40 20 20 HYS 98 67 82 62 / 30 60 40 10 P28 96 74 89 69 / 10 30 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR KSZ063>066-075>081-085>090. && FN27/18/18
Hazardous weather outlook, Aug 22, 11:55 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1155 AM CDT WED AUG 22 2007 KSZ030-031-043>046-061>066-074>081-084>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1155 AM CDT WED AUG 22 2007 /1055 AM MDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDEL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON FROM EASTERN COLORADO INTO NORTHWEST KANSAS. SOME OF THESE STORMS COULD MOVE INTO WEST CENTRAL AND SOUTHWEST KANSAS AS FAR EAST AS LIBERAL...DODGE CITY AND HAYS LATER THIS EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS AND LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD ACROSS SOUTHWEST KANSAS THURSDAY AFTERNOON AND THURSDAY NIGHT AND AGAIN ON FRIDAY AFTERNOON AND NIGHT AS A COLD FRONT SLOWLY MOVES SOUTH ACROSS THE AREA. SOME OF THESE WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY FROM LIBERAL TO DODGE CITY TO LARNED AND NORTH. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:14 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.